Alert archive / Nebraska / Wind Advisories in 2014

Wind Advisory 3, NWS Hastings, NE

January 19, 201424 counties in Nebraska; Jewell County, Phillips County, Smith County, Kansas

NWS Hastings, NE issued this wind advisory at Jan 19, 2014, 9:34 PM CST for 24 counties in Nebraska; Jewell County, Phillips County, Smith County, Kansas. It took effect at Jan 20, 2014, 10:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2014, 9:34 PM CST (03:34 UTC)
In effect from
Jan 20, 2014, 10:00 AM CST
Expired
Jan 20, 2014, 9:00 PM CST
In force
11 hr
Issued by
NWS Hastings, NE
All 27 counties

Jewell County, KS, Phillips County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3638 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

633 
WWUS73 KGID 200334
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
934 PM CST SUN JAN 19 2014

...WINDY ON MONDAY...

.NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT ON MONDAY. WIND
SPEEDS WILL AVERAGE 25 TO 35 MPH AND GUST TO 45 MPH. THE WINDS
WILL REMAIN STRONG THROUGH THE AFTERNOON BEFORE DIMINISHING MONDAY
EVENING.

NEZ039>041-046>049-060>064-072>077-201200-
/O.NEW.KGID.WI.Y.0003.140120T1600Z-140121T0000Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
934 PM CST SUN JAN 19 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST MONDAY. 

* TIMING...NORTHWEST WINDS WILL INCREASE MID MORNING ON MONDAY AND
  WILL REMAIN STRONG THROUGH THE AFTERNOON. WIND SPEEDS WILL BEGIN
  TO DECREASE MONDAY EVENING.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT
  BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT DUE TO
  THE INTENSE WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
243 
WWUS73 KGID 200919
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
319 AM CST MON JAN 20 2014

...WINDY TODAY...

.NORTHWEST WINDS WILL INCREASE BEHIND A COLD FRONT TODAY. WIND
SPEEDS WILL AVERAGE 25 TO 35 MPH AND GUST UP TO 45 MPH. THE WINDS
WILL REMAIN STRONG THROUGH THE AFTERNOON AND EARLY EVENING BEFORE
DIMINISHING BY LATE EVENING.

NEZ039>041-046>049-060>064-072>077-201730-
/O.EXT.KGID.WI.Y.0003.140120T1600Z-140121T0300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
319 AM CST MON JAN 20 2014

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CST THIS EVENING. 

* TIMING...NORTHWEST WINDS WILL INCREASE MID-MORNING TODAY AND
  WILL REMAIN STRONG THROUGH THE AFTERNOON. WIND SPEEDS WILL BEGIN
  TO DECREASE BY LATE THIS EVENING.

* WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE 
  NOT BLOWN ABOUT BY THE STRONG WINDS. DRIVING MAY BE DIFFICULT 
  DUE TO THE INTENSE WINDS AND SUDDEN WIND GUSTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINLEIN
950 
WWUS73 KGID 201600
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1000 AM CST MON JAN 20 2014

NEZ039>041-046>049-060>064-072>077-210000-
/O.CON.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
1000 AM CST MON JAN 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...


* WINDS...SUSTAINED FROM THE NORTHWEST AT 25 TO 35 MPH...WITH
  GUSTS GENERALLY RANGING FROM 40 TO 45 MPH.

* TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH MUCH OF
  TODAY BEFORE SUBSIDING LATER THIS EVENING.

* IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND AND
  DRIVING MAY BE DIFFICULT AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
668 
WWUS73 KGID 201747
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1147 AM CST MON JAN 20 2014

KSZ005>007-NEZ082>087-210200-
/O.EXA.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/
PHILLIPS-SMITH-JEWELL-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1147 AM CST MON JAN 20 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...


* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 T0 NEAR 40 MPH...WITH
  GUSTS APPROACHING 50 MPH.

* TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH THIS
  AFTERNOON BEFORE SUBSIDING LATER THIS EVENING.

* IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND
  DRIVING MAY BE DIFFICULT AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039>041-046>049-060>064-072>077-210200-
/O.CON.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
1147 AM CST MON JAN 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...


* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 T0 NEAR 40 MPH...WITH
  GUSTS APPROACHING 50 MPH.

* TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH THIS
  AFTERNOON BEFORE SUBSIDING LATER THIS EVENING.

* IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND
  DRIVING MAY BE DIFFICULT AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
800 
WWUS73 KGID 201759 CCA
NPWGID

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1158 AM CST MON JAN 20 2014

KSZ005>007-NEZ082>087-210215-
/O.COR.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/
PHILLIPS-SMITH-JEWELL-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1158 AM CST MON JAN 20 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...


* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO NEAR 40 MPH...WITH
  GUSTS APPROACHING 50 MPH.

* TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH THIS
  AFTERNOON BEFORE SUBSIDING LATER THIS EVENING.

* IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND
  DRIVING MAY BE DIFFICULT AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ039>041-046>049-060>064-072>077-210215-
/O.COR.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA
1158 AM CST MON JAN 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...


* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO NEAR 40 MPH...WITH
  GUSTS APPROACHING 50 MPH.

* TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH THIS
  AFTERNOON BEFORE SUBSIDING LATER THIS EVENING.

* IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND
  DRIVING MAY BE DIFFICULT AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
259 
WWUS73 KGID 202100
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
300 PM CST MON JAN 20 2014

KSZ005>007-NEZ039>041-046>049-060>064-072>077-082>087-210300-
/O.CON.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/
PHILLIPS-SMITH-JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-
POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-
ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
ORD...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
300 PM CST MON JAN 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...
 

* WINDS...SUSTAINED FROM THE NORTHWEST AT 30 TO NEAR 40 MPH...
  WITH GUSTS OF 45 TO 55 MPH.

* TIMING...A STRONG NORTHWEST WIND CAN BE EXPECTED THROUGH THIS
  AFTERNOON BEFORE SUBSIDING THIS EVENING.

* IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND
  DRIVING MAY BE DIFFICULT AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
404 
WWUS73 KGID 210302
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
902 PM CST MON JAN 20 2014


KSZ005>007-NEZ039>041-046>049-060>064-072>077-082>087-210415-
/O.EXP.KGID.WI.Y.0003.000000T0000Z-140121T0300Z/
PHILLIPS-SMITH-JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-
POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-
ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
ORD...FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
902 PM CST MON JAN 20 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. 

BREEZY CONDITIONS ARE STILL EXPECTED THROUGH MIDNIGHT...WITH
WINDS SLOWLY SUBSIDING AFTER THAT. HOWEVER...THE WINDS HAVE
FALLEN BELOW ADVISORY CRITERIA SO THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$

EWALD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jan 19, 6:08 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 19, 6:08 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
608 PM CST SUN JAN 19 2014

.UPDATE...
ISSUED AT 602 PM CST SUN JAN 19 2014

THE RED FLAG WARNING WAS ALLOWED TO EXPIRE AT 6 PM AS WIND SPEEDS
WILL DIMINISH THIS EVENING AND RELATIVE HUMIDITIES WILL INCREASE
AS TEMPERATURES COOL.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 353 PM CST SUN JAN 19 2014

MAIN FORECAST CONCERNS WILL BE TEMPERATURES AND WINDS.

SATELLITE AND OBSERVATIONS SHOW A FEW CIRRUS CLOUDS MOVING
THROUGH THE FORECAST AREA THIS AFTERNOON. CURRENT OBSERVATIONS
HAVE RELATIVE HUMIDITY DOWN AROUND 15 TO 20 PERCENT THIS
AFTERNOON...BUT THE WINDS HAVE BEEN UNDER 20 MPH FOR THE MOST
PART.

A WEAK COLD FRONT HAS BEEN MOVING THROUGH THE FORECAST AREA
THIS AFTERNOON. WINDS TURN SLIGHTLY TO THE NORTHWEST BEHIND THE
TROUGH. THE FRONT SHOULD BE THROUGH THE FORECAST AREA EARLY THIS
EVENING. TEMPERATURES ALOFT COOL DURING THE NIGHT. STILL EXPECT
THAT THE LOWS TONIGHT WILL BE IN THE 20S.

THE NEXT CONCERN WILL BE WITH THE WINDS FOR TOMORROW. THE
PRESSURE GRADIENT TIGHTENS DURING THE AFTERNOON AND EXPECT BREEZY
CONDITIONS ACROSS THE ENTIRE AREA. THE STRONGEST WINDS WILL BE IN
THE NORTHERN PART OF THE FORECAST AREA. CURRENT WIND SPEEDS THAT
ARE IN THE GRIDS ARE JUST AT WIND ADVISORY CRITERIA. WILL WAIT AT
THIS TIME FOR WIND ADVISORY THAT LOOKS LIKE IT WILL BE POSSIBLE IN
THE NORTH.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 353 PM CST SUN JAN 19 2014

DRY WEATHER IS EXPECTED TO CONTINUE THROUGHOUT THE EXTENDED
FORECAST PERIOD. THERE COULD BE A PRETTY GOOD TEMPERATURE CONTRAST
FROM NORTHEAST TO SOUTHWEST ACROSS THE FORECAST AREA ON TUESDAY
AND WEDNESDAY RANGING FROM BELOW NORMAL HIGH TEMPERATURES IN THE
NORTHEAST AND ABOVE NORMAL HIGHS IN THE SOUTHWEST. THURSDAY IS A
BITTERLY COLD DAY EVERYWHERE...WHILE TEMPERATURES SHOULD QUICKLY
WARM TO BACK ABOVE NORMAL BY FRIDAY AND SATURDAY.

TUESDAY...A 1040MB HIGH WILL SLIDE SOUTHEAST OUT OF THE DAKOTAS
AND INTO IOWA ON TUESDAY BRINGING WITH IT A BRUSH OF COLD AIR WITH
THE WORST OF THE COLD AIR SLIDING EAST OF OUR FORECAST AREA. MOST
AREAS WILL PICK UP A SOUTHERLY OR EVEN WESTERLY SFC WIND COMPONENT
DURING THE DAY ON TUESDAY AS THE SYSTEM SLIDES TO OUR EAST...WHICH
WILL ALLOW TEMPERATURES TO START TO MODERATE FROM WEST TO EAST AND
KEEP THE COLD AIR FROM WORKING VERY FAR TO THE WEST.
THEREFORE...COULD SEE A NICE TEMPERATURE GRADIENT TUESDAY
AFTERNOON WITH HIGHS RANGING FROM AROUND 30 EAST TO THE MID 40S
WEST.

WEDNESDAY...THIS WILL BE A VERY DIFFICULT TEMPERATURE FORECAST AS
A STRONG COLD FRONT WILL TRACK THROUGH THE AREA AND TIMING OF THIS
FRONT WILL HAVE A BIG IMPACT ON TEMPERATURES. WILL KEEP NORTHEAST
ZONES AROUND 30 FOR HIGHS GIVEN THE EXPECTATION OF AN EARLIER
FRONTAL PASSAGE WHILE GOING WITH THE LOWER 40S ACROSS OUR KANSAS
AND SOUTHWESTERN NEBRASKA ZONES WHERE THE FRONT WILL ONLY REACH
LATER IN THE DAY. WE COULD ALSO SEE SOME FLURRIES OR VERY LIGHT
SNOW WITH THE FRONT LATE WEDNESDAY AFTERNOON OR WEDNESDAY
EVENING...BUT UNCERTAINTY IS TOO HIGH TO MENTION IT IN THE
FORECAST AT THIS POINT IN TIME.

THURSDAY...SHOULD CERTAINLY BE THE COLDEST DAY OF THE WEEK AS THE
COLD AIR SETTLES IN BEHIND THE WEDNESDAY/WEDNESDAY NIGHT COLD FRONT.
HIGHS ARE ONLY EXPECTED TO REACH INTO THE TEENS NORTHEAST TO THE
LOWER 20S SOUTHWEST. A 1045 SFC HIGH WILL SLIDE RIGHT OVER US ON
SUNDAY...THIS IS SOME PRETTY COLD AIR.

FRIDAY THROUGH SUNDAY...DRY AND WARM WITH UPPER RIDGING ACROSS THE
WESTERN CONUS. NO PRECIPITATION IS EXPECTED AT THIS TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 509 PM CST SUN JAN 19 2014

NORTHWEST WINDS WILL BE GUSTY FOR ABOUT AN HOUR THIS EVENING
BEHIND A SURFACE TROUGH...THEN WINDS WILL SUBSIDE FOR THE
OVERNIGHT HOURS. A STRONGER COLD FRONT WILL CROSS THE CENTRAL
PLAINS MONDAY MORNING AND WIND SPEEDS WILL INCREASE BY MID DAY TO
25 TO 30KTS WITH GUSTS NEAR 40 KTS. THE WINDS WILL REMAIN STRONG
THROUGH THE AFTERNOON BEFORE SUBSIDING IN THE EVENING.

&&

.FIRE WEATHER...
ISSUED AT 353 PM CST SUN JAN 19 2014

RELATIVE HUMIDITY HAS DROPPED TO 15 TO 20 PERCENT FOR THIS
AFTERNOON AND WINDS WINDS THAT HAVE PICKED UP TO 20 TO 30 MPH IN
THE NORTHERN PART OF THE FORECAST AREA...HAVE ISSUED A RED FLAG
WARNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

UPDATE...FAY
SHORT TERM...JCB
LONG TERM...JJW
AVIATION...FAY
FIRE WEATHER...JCB
Hazardous weather outlook, Jan 19, 5:47 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
547 PM CST SUN JAN 19 2014

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
201200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
547 PM CST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY...NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH AND
GUSTS OVER 40 MPH ARE POSSIBLE. THE STRONGEST WINDS ARE FORECAST
NORTH OF HIGHWAY 6 IN SOUTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2014Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.